# SDR CA000907016

- Difficulty date: August 24, 2000
- Submitted: September 12, 2000
- Operation: General aviation
- Make and model: Cessna 172M
- Aircraft time: 6,695 hours
- Engine: Lyc O320E2D
- System (JASC): 7400 · Ignition System
- Part: Ignition Switch
- Part number: 103572001
- Condition: Shorted
- Location: Lt Mag Contacts
- Part time: 6,711 hours
- Component: Ignition Switch, Cont
- Stage of operation: IN
- How discovered: C
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) FLIGHT SCHOOL INSTRUCTOR AND STUDENT PERFORMED POST FLIGHT MAG CHECK BEFORE SHUTDOWN.  WHEN SELECTING LT MAG, AIRCRAFT STARTED TO FILL WITH SMOKE FOLLOWED BY THE INSTRUMENT BREAKER TRIPPING.  AMES FOUND THE PROBLEM TO ORIGINATE AT THE IGNITION SWITCH GROUNDING OUT.  SWITCH WAS REPLACED AND FUNCTION TESTED.  SYSTEM FOUND TO BE SERVICEABLE.  (X)
